WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
Taking Coumadin and hit my head -- am I in danger?
I take Coumadin for a heredity blood clotting factor(V Leiden). I take 5mg Monday and Thursday and 2.5mg every other day of the week. My last INR -- two weeks ago -- was 2.2. This afternoon I bumped my head on a window sill. Not too hard, it hurt a few seconds then stopped. There is no knot, bruising, swelling, broken skin or blood. No headache, blurred or double vision. No confusion or disorientation. Didn't get sleepy or dizzy. Am I in any danger of hemorrhaging or anything serious? I ask because I saw something like this on a TV show recently and they said people taking blood thinners can "drop dead" from tiny head bumps that most people wouldn't even notice. I admit I'm scared. Thanks for any help.
An INR of 2.2 suggests you are not in an extreme danger of internal bleeding. But anyone can suffer internal bleeding from an impact.
From what you describe it appears you have not damaged your self with the bump on the head.
In your position, indeed my normal INR is 2.2 (2 to 3 being desired range due to suffering from atrial fibrillation), I not give it another thought.
This is a subject where you get more readers with experience with Coumadin if posted on Heart Rhythm community.
If I read correctly you are on a short term therapy and will not have to concern yourself with this in the future. If you have further question, again I suggest posting on Heart Rhythm, even if it isn't realed directly to a heart condition.
Sorry, me too, my reason is I suffer from a permanent atrial fibrillation (heart condition) that increased the risk of stroke and possible paralysis or death. So I live with the bleeding risk.
I had a serious nose bleed a few weeks back we think due to dry winter air. It was in the wee-hours of the morning and I couldn't get it stopped so I went to the emergency room. My blood loss was not critical, but it seemed that way to me, no one likes to see their own blood flowing.
This experience introduced me to NasalCEASE and Wound Seal. I purchased a package of the former which think will help me control a bleed crisis if (or when) it happens again.
I have been on Coumadin/Warfarin for at least 15 years that the nose bleed was my first bleed problem and was likely not controllable because of my anti coagulant.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.